Arkansas, 2022

Tornadoes and Flash Flood in Arkansas, November 4, 2022

November 4, 2022 · NWS TSA · 14 events in 5 counties and zones

Severe thunderstorms moved through northwestern Arkansas during the evening of the 4th. The atmosphere became moderately unstable ahead of a cold front approaching from the north and a dry line approaching from the west.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$804,000
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Severe thunderstorms moved through northwestern Arkansas during the evening of the 4th. The atmosphere became moderately unstable ahead of a cold front approaching from the north and a dry line approaching from the west. Deep layer and low level wind shear increased during the afternoon and evening across the area, with the approach of a strong upper level disturbance, and became very strong by early evening. The combination of moderately strong instability and strong to very strong wind shear resulted in some supercell thunderstorm structures, as well as a severe squall line that moved through the region. Multiple tornadoes occurred across northwestern Arkansas, along with damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 4, 1:58 PM CST, 3 hours 17 minutes earlier.

Area forecast discussion, Nov 4, 1:58 PM CST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
258 PM CDT Fri Nov 4 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Through tonight )
Issued at 213 PM CDT Fri Nov 4 2022

Sharp cold front at 2 pm extends from Bartlesville to Bristow to
Shawnee and continues steadily advancing east. Mostly showers are
occurring along the boundary with stronger convection post-
frontal across western Oklahoma. Meanwhile storms continue to
increase in coverage across the warm sector across southeast
Oklahoma which which will carry the greatest severe threat near
term. Moderate instability (1000-1500 J/kg) exists ahead of the
front with 0-1km shear in excess of 30kt generally south of US
412. Overall, low level wind fields remain more backed south of
I-40 where greatest tornado threat will exist through late
afternoon all the way to the Red River. Elsewhere sufficient
shear exists for rotating, low-topped storms with a damaging wind
threat and brief spin-up potential. Activity is expected to
continue in banded, loosely organized or broken line form with
strongest activity preceding frontal surge until stronger forcing
associated with the upper low lifting across the Texas Panhandle
helps congeal thunderstorms into more single, solid line closer to
00Z. Shear/instability after 00Z will remain sufficient for QLCS
wind/tornado threat into western Arkansas with sporadic damaging
wind potential across the higher terrain where stronger storms
help brings winds to the surface. Excessive rainfall threat and
impact on rivers looks to remain low despite the potential for
multiple rounds of moderate to heavy downpours from southeast
Oklahoma into west-central Arkansas. Anomalously high PWAT values
and moisture transport into the area however does continue to
raise concerns for high rainfall rates and flash flooding with
some localized totals approaching 3 inches. Back edge of the
stronger storms should begin to move out of our western Arkansas
counties by 04Z with some wrap- around showers lingering across
far northern Oklahoma through 09Z. Gusty winds behind the front
will continue overnight with some mid 30s possible across
northeast Oklahoma.

&&

.LONG TERM...
(Tomorrow through Friday)
Issued at 213 PM CDT Fri Nov 4 2022

Surface winds will remain westerly on Saturday in the wake of the
Pacific front with some weak cold advection holding temperatures
close to seasonal averages in the upper 50s to lower 60s under
mostly sunny skies. A fast moving clipper system near the Canadian
border will send another frontal boundary across the Southern
Plains on Sunday that looks to stall across north Texas. As the
flow returns out of the south Monday with deeper gulf moisture,
showers and thunderstorms are expected along the warm front.
Guidance suggests activity will mostly be confined across
southeast Oklahoma though some showers could linger into Tuesday
across northeast Okalhoma north of I-44 as some ripples in the
increasing southwest flow aloft move across the area. Temperatures
on Tuesday are not clear cut with the potential for scattered
showers and storms and cloud cover under a strong warm advection
pattern. Otherwise, expect both overnight lows and afternoon highs
to surge back well above normal through mid week with periods of
gusty late morning and afternoon winds Wednesday and Thursday. As
with the current system, extended guidance is struggling to reach
a consensus on the speed of the next major western US trough. The
current forecast sides with the faster GFS and Canadian
deterministic runs with scattered showers and isolated storms back
in the forecast Thursday afternoon and evening. Some colder air
looks to move in behind this late week front which could
complicate the precipitation type if it lingers into Friday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1246 PM CDT Fri Nov 4 2022

Thunderstorms...some of which are strong to severe...are expected
to expand in coverage across the CWA this afternoon and evening as
a strong cold front makes its way eastward through the region.
With the convection...LIFR/IFR conditions will become possible
with gusty to strong winds. Will continue with tempo groups for
timing of the greater storm potential. Behind the exiting
convection and frontal boundary...IFR/MVFR conditions are forecast
over the region while an upper level low pressure lifts northeast
into the Central Plains. There is some potential for additional
wrap around moisture to reach KBVO overnight...though for now will
hold off on mentioning. Conditions should begin to improve from
southwest to northeast overnight tonight into Saturday morning. By
the end of the TAF period...mostly clear skies and west to
southwesterly winds are forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76  41  63  48 /  90  60   0   0
FSM   78  46  63  45 / 100 100   0   0
MLC   75  40  63  48 / 100  70   0   0
BVO   77  38  61  45 / 100  60   0   0
FYV   76  40  59  43 /  90 100   0   0
BYV   77  43  58  45 /  90 100   0   0
MKO   77  40  61  45 / 100  90   0   0
MIO   78  40  59  45 /  90 100   0   0
F10   75  39  63  47 /  90  40   0   0
HHW   74  41  61  45 / 100 100   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...24
LONG TERM....24
AVIATION...20
Hazardous weather outlook, Nov 4, 4:02 PM CST, 1 hour 13 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
502 PM CDT Fri Nov 4 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
502 PM CDT Fri Nov 4 2022

...SEVERE WEATHER ONGOING THIS AFTERNOON AND EVENING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Significant.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...South of Interstate 40.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...East of U.S. Highway 75.

FLASH FLOOD.
	RISK...Limited.
	AREA...Southeast Oklahoma into Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
All modes of severe weather including tornadoes continue to be
possible this afternoon and evening for eastern Oklahoma and
northwest Arkansas, generally east of a line from Nowata to Henryetta.

Thunderstorms will continue through the mid evening hours across eastern
Oklahoma and northwest Arkansas as a strong cold front moves
through the region. Discrete storms to broken line segments are
possible late this afternoon and should become more linear by early
evening as storms move into northwest Arkansas. Instability
combined with strong wind shear values will help to increase
severe storm potentials across the region with the greater
severe potential across southeast Oklahoma into northwest
Arkansas. All modes of severe weather remain possible, including
the potential for tornadoes. As thunderstorms develop more into a
squall line early evening, damaging winds and also quick spin up
tornadoes are forecast to be the primary hazards. Thunderstorm
chances are forecast to taper off from west to east this evening,
with the majority of the storms pushing off to the east by
midnight tonight.

In addition to the severe threat, heavy rainfall will also be
possible. With portions of southeast Oklahoma into western
Arkansas seeing 1 to 3 inches of rain with locally higher amounts
possible. These heavy rains in a short period of time could lead
to flooding of low lying areas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY and SUNDAY...No Hazards.
MONDAY through WEDNESDAY...High Wind Potential.
THURSDAY...Thunderstorm Potential...High Wind Potential.

EXTENDED DISCUSSION...
Cooler and drier weather is expected Saturday in the wake of the
departing cold front. Warmer temperatures return Sunday and
continue through Thursday. There will be a small chance of showers
and storms Monday into Tuesday as moisture returns to the area,
and again late in the week as another cold front looks to approach
the region.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Nov 4, 4:20 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
520 PM CDT FRI NOV 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TSTM WND DMG     2 SW LIBERTY            35.84N 96.00W
11/04/2022                   OKMULGEE           OK   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED A TRAMPOLINE
            BLOWN INTO POWER LINES. DAMAGED POWER LINES
            AND DAMAGED POWER POLE NEAR 1144 HECTORVILLE
            ROAD.

&&

JDS
Special weather statement, Nov 4, 4:34 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
534 PM CDT Fri Nov 4 2022

OKZ056-057-061-062-042300-
Craig OK-Rogers OK-Nowata OK-Mayes OK-
534 PM CDT Fri Nov 4 2022

...A strong thunderstorm will impact portions of southwestern Craig,
northeastern Rogers, northwestern Mayes and southeastern Nowata
Counties through 600 PM CDT...

At 534 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
southeast of Foyil, moving north at 75 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Claremore...                      Chelsea...
Foyil...                          White Oak...
Bushyhead...

This includes Interstate 44 between mile markers 250 and 274.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM CDT for northeastern
Oklahoma.

&&

LAT...LON 3625 9539 3631 9560 3668 9546 3661 9521
TIME...MOT...LOC 2234Z 199DEG 67KT 3636 9547

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Local storm report, Nov 4, 4:42 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
542 PM CDT FRI NOV 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     3 SSW FALLON            33.95N 95.44W
11/04/2022                   CHOCTAW            OK   BROADCAST MEDIA

            BROADCAST MEDIA RELAYED REPORT OF POWER
            LINES DOWN AND A LARGE TREE DOWN BY
            THUNDERSTORM WINDS. UNCONFIRMED BUT POSSIBLE
            DAMAGE TO OTHER HOMES.

&&

JDS
Special weather statement, Nov 4, 4:46 PM CST, 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
546 PM CDT Fri Nov 4 2022

OKZ049-053-042330-
Choctaw OK-Pushmataha OK-
546 PM CDT Fri Nov 4 2022

...A strong thunderstorm will impact portions of southwestern
Pushmataha and Choctaw Counties through 630 PM CDT...

At 546 PM CDT, Doppler radar indicated a strong thunderstorm 14
miles south of Boswell, moving northeast at 65 mph. Another strong
thunderstorm was near Rattan, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Hugo...                           Antlers...
Boswell...                        Fort Towson...
Sawyer...                         Rattan...
Soper...                          Snow...
Hugo Lake State Park...           Kellond...
Kent...                           Goodland...
Messer...                         Moyers...
Raymond Gary State Park...        Kosoma...
Dunbar...                         Oleta...
Cloudy...                         Grant...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 800 PM CDT for southeastern
Oklahoma.

&&

LAT...LON 3387 9546 3389 9546 3387 9550 3389 9551
      3388 9554 3393 9556 3394 9560 3389 9569
      3390 9575 3387 9577 3387 9584 3393 9592
      3452 9555 3424 9511 3424 9515 3397 9516
      3395 9519 3396 9523 3393 9525 3387 9540
TIME...MOT...LOC 2246Z 218DEG 56KT 3381 9586

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

69
Special weather statement, Nov 4, 4:49 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
549 PM CDT Fri Nov 4 2022

OKZ057-061-062-042330-
Craig OK-Rogers OK-Mayes OK-
549 PM CDT Fri Nov 4 2022

...A strong thunderstorm will impact portions of central Craig,
northeastern Rogers and northwestern Mayes Counties through 630 PM
CDT...

At 549 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
east of Chelsea, moving northeast at 65 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Chelsea...                        Welch...
White Oak...                      Hollow...
Pyramid Corners...                Centralia...
Centrailia...

This includes Interstate 44 between mile markers 267 and 272.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM CDT for northeastern
Oklahoma.

&&

LAT...LON 3699 9504 3696 9503 3644 9531 3651 9551
      3660 9547 3660 9543 3668 9543 3700 9529
      3700 9501
TIME...MOT...LOC 2249Z 202DEG 59KT 3655 9538

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Local storm report, Nov 4, 4:53 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
553 PM CDT FRI NOV 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             4 ESE FOYIL             36.41N 95.45W
11/04/2022  E1.00 INCH       ROGERS             OK   PUBLIC

&&

JDS

The radar

The Western Arkansas radar (KSRX), 59 km away, was scanning. The volume nearest the first event began at 23:16 UTC.

Open the radar archive at this moment

Event by event

10 tornado, 3 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Washington

When
November 4, 5:15 PM CST
Where
Washington County, 1 mi SW of Strickler
Measured
56 kt (64 mph) estimated gust
Property damage
$50,000
Reported by
COOP Observer
Coordinates
35.820, -94.343

Strong thunderstorm wind damaged several chicken houses.

Tornado, Washington

When
November 4, 5:53 PM CST to 6:00 PM CST
Where
Washington County, 1.48 mi WNW of Sunset to 2.42 mi NNE of Hazel Vly
Rating
EF1
Path length
6.5 mi
Path width
1,000 yd
Property damage
$2,000
Reported by
NWS Storm Survey
Coordinates
35.829, -94.054

This tornado developed and moved across highly rugged and wooded terrain. It uprooted trees and snapped a few power poles. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.

Thunderstorm Wind, Washington

When
November 4, 5:55 PM CST
Where
Washington County, 1.82 mi ENE of Hazel Vly
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
35.880, -93.970

Strong thunderstorm wind damaged a chicken house and blew down trees.

Thunderstorm Wind, Washington

When
November 4, 5:57 PM CST
Where
Washington County, 1 mi SW of Durham
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
35.940, -93.993

Strong thunderstorm wind blew down trees and power poles.

Tornado, Sebastian

When
November 4, 5:58 PM CST to 6:07 PM CST
Where
Sebastian County, 4.22 mi S of Huntington to 1.73 mi SSW of Dayton
Rating
EF1
Path length
5.8 mi
Path width
1,000 yd
Property damage
$400,000
Reported by
NWS Storm Survey
Coordinates
35.019, -94.272

This tornado developed south of Mansfield where trees were blown down and outbuildings were damaged on Johnnie Cake Way. It moved north across Mansfield and across the east side of Huntington. Sixteen homes were damaged in Mansfield, several significantly. Trees were snapped or uprooted, and power poles were blown down. Based on this damage, maximum estimated wind in the tornado was 105 to 110 mph.

Tornado, Madison

When
November 4, 6:20 PM CST to 6:22 PM CST
Where
Madison County, 1.05 mi N of Harmony to 1.3 mi SSW of Alabam
Rating
EF0
Path length
1.3 mi
Path width
150 yd
Property damage
$30,000
Reported by
NWS Storm Survey
Coordinates
36.115, -93.697

This tornado developed northeast of Huntsville, damaging a chicken house and uprooting trees. The tornado crossed Highway 412 and dissipated. Based on this damage, maximum estimated wind in the tornado was 70 to 80 mph.

Tornado, Sebastian

When
November 4, 6:22 PM CST to 6:24 PM CST
Where
Sebastian County, 2.82 mi WNW of Ft Chaffee to 1.93 mi WNW of Ft Chaffee
Rating
EFU
Path length
1 mi
Path width
150 yd
Continued into
Franklin, Ar (TSA)
Reported by
NWS Employee
Coordinates
35.228, -94.099

This is the first segment of a two segment tornado. The tornado produced a tornadic debris signature (TDS) from the KSRX WSR-88D that persisted from at least 722 pm through 728 pm. The TDS/debris was likely a result of damage to trees, based on aerial imagery. An NWS Tulsa survey team attempted to investigate the area where the damage occurred, but could not access the area. Since no damage could be evaluated, the tornado was rated EF-unknown. It continued into Franklin County.

Tornado, Franklin

When
November 4, 6:24 PM CST to 6:28 PM CST
Where
Franklin County, 5.66 mi SSW of Charleston to 4.91 mi SSW of Charleston
Rating
EFU
Path length
1.5 mi
Path width
150 yd
Reported by
NWS Employee
Coordinates
35.230, -94.082

This is the second segment of a two segment tornado that moved into Franklin County from Sebastian County. The tornado produced a tornadic debris signature (TDS) from the KSRX WSR-88D that persisted from at least 722 pm through 728 pm. The TDS/debris was likely a result of damage to trees, based on aerial imagery. An NWS Tulsa survey team attempted to investigate the area where the damage occurred, but could not access the area. Since no damage could be evaluated, the tornado was rated EF-unknown.

Tornado, Franklin

When
November 4, 6:38 PM CST to 6:42 PM CST
Where
Franklin County, 1.18 mi SE of Peter Pender to 3.26 mi SSE of Meg
Rating
EF1
Path length
3.3 mi
Path width
350 yd
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
35.340, -93.913

This tornado moved east-northeast from Shaw Loop to Highway 23. It uprooted trees, damaged a couple homes, and destroyed several outbuildings. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.

Tornado, Franklin

When
November 4, 6:41 PM CST to 6:43 PM CST
Where
Franklin County, 2.18 mi NE of Peter Pender to 1.8 mi SSE of Meg
Rating
EF0
Path length
1.7 mi
Path width
150 yd
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
35.370, -93.900

This tornado moved east-northeast from just east of Highway 54 to north of Compressor Road, and damaged outbuildings and snapped large tree limbs. Based on this damage, maximum estimated wind in the tornado was 75 to 80 mph.

Tornado, Carroll

When
November 4, 6:43 PM CST to 6:51 PM CST
Where
Carroll County, 2.35 mi WSW of Green Forest to 0.85 mi NNW of Farwell
Rating
EF1
Path length
8.5 mi
Path width
1,100 yd
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
36.307, -93.489

This tornado developed southwest of Green Forest and moved into town, damaging trees and power poles. Several poultry barns were damaged or destroyed, three grain bins were toppled, and multiple homes were damaged. It continued northeast of town where trees were uprooted, several homes were damaged, and several poultry barns were damaged. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.

Tornado, Franklin

When
November 4, 6:46 PM CST to 6:48 PM CST
Where
Franklin County, 1.97 mi NW of Denning to 1.5 mi NNW of Denning
Rating
EF1
Path length
1.3 mi
Path width
1,100 yd
Continued into
Logan, Ar (LZK)
Reported by
Emergency Manager
Coordinates
35.416, -93.829

This is the first segment of a three segment tornado. The tornado developed east of Highway 23, and crossed Highway 309, where trees were uprooted and large tree limbs were snapped. It then moved briefly across a small portion of Logan County. Based on this damage, maximum estimated wind in this segment of the tornado was 90 to 95 mph.

Tornado, Franklin

When
November 4, 6:49 PM CST to 6:51 PM CST
Where
Franklin County, 1.54 mi N of Denning to 1.57 mi SSW of Altus
Rating
EF1
Path length
1.6 mi
Path width
900 yd
Reported by
Emergency Manager
Coordinates
35.422, -93.804

This is the third segment of a three segment tornado. The tornado moved back into Franklin County after briefly moving across the Arkansas River in Logan County. It uprooted a few trees and snapped large tree limbs before dissipating just east of Highway 46. Based on this damage, maximum estimated wind in this segment of the tornado was 85 to 90 mph.

Flash Flood, Sebastian

When
November 4, 8:00 PM CST to 10:45 PM CST
Where
Sebastian County, 1.62 mi N of Ft Smith to 1.85 mi NNW of Cavanaugh
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.403, -94.423

Six swift water rescues were conducted in Fort Smith, as vehicles had become stranded in flood water. Several roads were closed due to high water.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2022Every state in 2022This day in weather historyThe tornado archive for Arkansas, 2022Warnings in Arkansas, November 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1063251, 1057290, 1063249, 1063248, 1058226, 1058229, 1058232, 1058233, 1058235, 1058361, 1058362, 1058363, 1058364, 1063250.